Delayed Intensification

January 2, 2013 Off By Laura TMOT
You know when you look at your beautiful baby who has been through so much, you see she is walking easier, laughing more and filling out her clothes. You see her recovering so well from the horrible chemotherapy that ravaged her but you know that soon you will have to watch her suffer all over again.

The 9th of January, Hubby’s birthday, that is the day that will start 6 horrible weeks. Delayed intensification takes the first three weeks that we had at the beginning (induction), a week off and then two weeks from the intensification period. A combination of 7 chemotherapy drugs plus steroids.

The side effects will be the same, her hair will fall out, her appetite will disappear, her mouth will become sore, her blood counts will drop needing lots of transfusions and she will start relying on the walking frame to get around again.

It has been great to see her bounce back so well, I will use that when I see her low again. How do I explain to her that even though she is feeling really good things are going to get worse. I will be honest with her, it is the only way to prepare her and when she is feeling ill and when she is feeli We will look at these pictures together and see her smile and know that no matter how bad she may feel and how bad she may look, she will smile again. I will make sure of it.